Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 3, 2013, 12:03 AM EST. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2013, 12:03 AM EST (05:03 UTC)
- Expired
- Jan 14, 2013, 3:34 AM EST
- In force
- 11 days
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
867 WHUS71 KBOX 030503 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1203 AM EST THU JAN 3 2013 ANZ230-030900- /O.EXP.KBOX.SC.Y.0108.000000T0000Z-130103T0500Z/ /O.NEW.KBOX.SC.Y.0001.130103T0503Z-130103T0900Z/ BOSTON HARBOR- 1203 AM EST THU JAN 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. WAVES AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-030615- /O.EXP.KBOX.SC.Y.0108.000000T0000Z-130103T0500Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 1203 AM EST THU JAN 3 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTHWEST WIND GUSTS WILL CONTINUE TO DIMINISH BELOW 25 KT OVERNIGHT. $$ ANZ256-030900- /O.EXT.KBOX.SC.Y.0108.000000T0000Z-130103T0900Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1203 AM EST THU JAN 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-030900- /O.EXT.KBOX.SC.Y.0108.000000T0000Z-130103T0900Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 1203 AM EST THU JAN 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-030900- /O.CON.KBOX.SC.Y.0108.000000T0000Z-130103T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1203 AM EST THU JAN 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
174 WHUS71 KBOX 030902 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 402 AM EST THU JAN 3 2013 ANZ230-031015- /O.CAN.KBOX.SC.Y.0001.000000T0000Z-130103T0900Z/ BOSTON HARBOR- 402 AM EST THU JAN 3 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WEST WIND GUSTS WILL CONTINUE TO DIMINISH BELOW 25 KT THIS MORNING. NORTHWEST WINDS WILL INCREASE AGAIN AFTER MIDNIGHT TONIGHT. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED LATE TONIGHT INTO FRIDAY. $$ ANZ231-251-031015- /O.EXP.KBOX.SC.Y.0108.000000T0000Z-130103T0900Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 402 AM EST THU JAN 3 2013 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... WEST WIND GUSTS WILL CONTINUE TO DIMINISH BELOW 25 KT THIS MORNING. NORTHWEST WINDS WILL INCREASE AGAIN AFTER MIDNIGHT TONIGHT. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED LATE TONIGHT INTO FRIDAY. $$ ANZ256-031200- /O.EXT.KBOX.SC.Y.0108.000000T0000Z-130103T1200Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 402 AM EST THU JAN 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-255-031200- /O.EXT.KBOX.SC.Y.0108.000000T0000Z-130103T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 402 AM EST THU JAN 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
836 WHUS71 KBOX 130832 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 332 AM EST SUN JAN 13 2013 ANZ255-256-131645- /O.NEW.KBOX.SC.Y.0001.130114T1100Z-130115T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 332 AM EST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-131645- /O.NEW.KBOX.SC.Y.0001.130114T1100Z-130115T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 332 AM EST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EST MONDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SIPPRELL
477 WHUS71 KBOX 131758 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1258 PM EST SUN JAN 13 2013 ANZ255-256-140200- /O.CON.KBOX.SC.Y.0001.130114T1100Z-130115T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1258 PM EST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-140200- /O.CON.KBOX.SC.Y.0001.130114T1100Z-130115T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1258 PM EST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
452 WHUS71 KBOX 132110 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EST SUN JAN 13 2013 ANZ255-256-140515- /O.CON.KBOX.SC.Y.0001.130114T1100Z-130115T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 410 PM EST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-140515- /O.CON.KBOX.SC.Y.0001.130114T1100Z-130115T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 410 PM EST SUN JAN 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EST MONDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
705 WHUS71 KBOX 140540 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1240 AM EST MON JAN 14 2013 ANZ255-256-141345- /O.CON.KBOX.SC.Y.0001.130114T1100Z-130115T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1240 AM EST MON JAN 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-141345- /O.CON.KBOX.SC.Y.0001.130114T1100Z-130115T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1240 AM EST MON JAN 14 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SIPPRELL
963 WHUS71 KBOX 140834 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 334 AM EST MON JAN 14 2013 ANZ250-254>256-140945- /O.CAN.KBOX.SC.Y.0001.130114T1100Z-130115T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 334 AM EST MON JAN 14 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS. $$ SIPPRELL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 10:15 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 2, 10:15 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1015 PM EST WED JAN 2 2013
.SYNOPSIS...
MAINLY DRY AND COLD WEATHER WILL CONTINUE THROUGH THE
WEEKEND...OTHER THAN THE CHANCE OF A FEW SNOW SHOWERS/FLURRIES
EARLY ON SUN. TEMPERATURES SHOULD THEN MODERATE TO ABOVE NORMAL
LEVELS BY THE MIDDLE OF NEXT WEEK. DRY WEATHER SHOULD PREVAIL
WITH NO SIGNIFICANT STORMS IN SIGHT FOR AT LEAST THE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
1000 PM UPDATE...
A BAND OF HIGH CLOUDS CONTINUES TO LINGER OVER THE SOUTH COAST.
LOWER CLOUDS HAVE DEVELOPED NEAR OUTER CAPE COD IN THE NORTHWEST
FLOW AND STRONG COLD AIR ADVECTION. THESE CLOUDS SHOULD LINGER
MOST OF THE NIGHT UNTIL THE WINDS DIMINISH.
OTHERWISE...JUST MINOR TWEAKS TO BRING THE FORECAST BACK IN LINE
WITH OBSERVED TRENDS.
PREVIOUS DISCUSSION...
JUST SOME HIGH CLOUDS WERE LINGERING CLOSE TO THE SOUTH COAST
EARLY THIS EVENING. THESE CLOUDS COULD LINGER INTO THE OVERNIGHT
HOURS...BUT THE REST OF THE REGION SHOULD SEE MAINLY CLEAR SKIES.
DIMINISHING WIND/DRY AIRMASS ALONG WITH A PUSH OF SHALLOW COLD AIR
WILL SET THE STAGE FOR BITTERLY COLD TEMPERATURES. MIN TEMPS
WILL DROP BELOW ZERO IN THE INTERIOR...ESPECIALLY N OF THE PIKE AND
WEST OF I495 WITH READINGS POSSIBLY BELOW -10F IN COLDER VALLEYS OF
NW MA AND SW NH. MINS MOSTLY IN THE SINGLE NUMBERS S OF THE
PIKE...EXCEPT LOWER TEENS ALONG THE IMMEDIATE S COAST AND
CAPE/ISLANDS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
SFC HIGH MOVES INTO SNE WHICH WILL BRING MOSUNNY SKIES...BUT
CLOUDS WILL RETURN BY LATE IN THE DAY AS NEXT SHORTWAVE
APPROACHES FROM THE WEST WITH AREA OF MID LEVEL MOISTURE MOVING
IN. DESPITE THE SUNSHINE FOR MOST OF THE DAY...IT WILL BE A COLD
DAY WITH MAXES RANGING FROM UPPER TEENS TO MID 20S BUT WINDS WILL
NOT BE MUCH OF AN ISSUE.
THURSDAY NIGHT...
FAST MOVING SHORTWAVE MOVES THROUGH IN THE EVENING. A FEW FLURRIES
ARE POSSIBLE IN THE BERKSHIRES AND MODELS ARE ALSO HINTING AT A
FEW SNOW SHOWERS ON THE CAPE...BUT AIRMASS IS EXTREMELY DRY SO NOT
MUCH IS EXPECTED. MODERATING LOW LEVEL TEMPS AND CLOUD COVER
WILL RESULT IN A MILDER NIGHT THAN TONIGHT WITH MIN TEMPS MOSTLY
IN THE TEENS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* SEASONABLY COLD WEATHER CONTINUES THROUGH THE WEEKEND
* A BRIEF PERIOD OF LIGHT SNOW SHOWERS/FLURRIES POSS EARLY SUNDAY
* TEMPS MODERATE TO ABOVE NORMAL LEVELS BY THE MIDDLE OF NEXT WEEK
* VERY DRY PATTERN WITH NO SIGNIFICANT STORMS IN SIGHT
DETAILS...
WEST TO NORTHWEST FLOW ALOFT WITH LITTLE DOWN STREAM RIDGING WILL
CONTINUE TO RESULT IN MAINLY DRY WEATHER THROUGH THE MIDDLE OF NEXT
WEEK. THERE ARE NO SIGNIFICANT STORMS IN SIGHT. A BRIEF PERIOD OF
LIGHT SNOW SHOWERS/FLURRIES IS POSSIBLE EARLY SUN IN ASSOCIATION
WITH THE NEXT SHORTWAVE/COLD FRONT. CAN/T SEE MUCH MORE THAN THAT
THOUGH AS SYSTEM IS FAIRLY PROGRESSIVE AND WILL BE MOISTURE STARVED.
THERE IS A STRONGER SHORTWAVE THAT FOLLOWS SUN NIGHT/MON AND WILL
TRIGGER LOW PRESSURE OFF THE MID ATLANTIC COAST. HOWEVER...EXPECT
THE LOW TO MOVE EAST AND OUT TO SEA AS FLOW DOES NOT LOOK AMPLIFIED
ENOUGH TO THREATEN OUR REGION.
AS FOR TEMPERATURES...EXPECT SEASONABLY COLD WEATHER THROUGH THE
WEEKEND WITH THE HELP OF A FEW COLD FRONTAL PASSAGES. THE LATEST
GFS/ECMWF AND THEIR ENSEMBLES CONTINUE TO SHOW THE FLOW ALOFT
TURNING MORE ZONAL BY THE MIDDLE OF NEXT WEEK. THIS SHOULD ALLOW
TEMPERATURES TO MODERATE TO ABOVE NORMAL LEVELS. HOW MUCH ABOVE
NORMAL TEMPS REACH REMAINS UNCERTAIN...BUT NO SIGNIFICANT
STORMS/PRECIPITATION ARE IN SIGHT.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
OVERVIEW...HIGH CONFIDENCE. VFR THROUGH THE PERIOD. AREA OF
MOISTURE MOVING IN FROM THE WEST WILL LEAD TO MORE SC/AC LATER THU
AND THU NIGHT.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...FRIDAY THROUGH MONDAY...
HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. A PERIOD OF MVFR
CONDITIONS ARE POSSIBLE EARLY ON SUNDAY IN A FEW SNOW
SHOWERS/FLURRIES. WESTERLY WINDS WILL BE GUSTY ON FRIDAY WITH GUSTS
UP TO 25 KNOTS POSSIBLE.
&&
.MARINE...
HIGH CONFIDENCE THROUGH THURSDAY NIGHT.
KEPT SMALL CRAFT ADVISORIES GOING FOR TONIGHT AS A PULSE OF
G25-30 KT EXPECTED IN CAA BEHIND THE COLD FRONT. STRONGEST WINDS
WILL BE ACROSS EASTERN MA COASTAL WATERS DURING THE FIRST HALF OF
TONIGHT...THEN WINDS WILL DIMINISH AFTER MIDNIGHT WITH GENERALLY
LIGHT WINDS 15 KT OR LESS DURING THURSDAY INTO THU EVENING.
WESTERLY WINDS WILL INCREASE AGAIN LATE THU NIGHT AS PRESSURE
GRADIENT INCREASES.
OUTLOOK...FRIDAY THROUGH MONDAY...
MODERATE TO HIGH CONFIDENCE.
DECENT WESTERLY FLOW OFF THE DECK AND COLD ADVECTION SHOULD YIELD AN
EXTENDED PERIOD OF SCA WIND GUSTS FRI INTO SAT. IN FACT...MAY SEE A
PERIOD OF MARGINAL GALE FORCE WIND GUSTS FRI NIGHT INTO EARLY SAT.
WINDS SHOULD DIMINISH FOR A TIME LATE SAT INTO EARLY SUN...BUT
ANOTHER COLD FRONT SHOULD RESULT IN SCA WIND GUSTS RE-DEVELOPING
LATE SUN INTO MON.
&&
.CLIMATE...
AN OVERVIEW OF CLIMATE DATA FOR 2012 WAS TRANSMITTED YESTERDAY IN
BOSPNSBOX. THIS STATEMENT COVERS CLIMATE DATA FOR STATIONS
BOS...BDL...PVD...AND ORH.
IN SUMMARY...2012 WAS THE WARMEST YEAR SINCE WEATHER RECORDS BEGAN AT
BOS...BDL AND ORH. IT WAS THE 2ND WARMEST YEAR ON RECORD FOR
PROVIDENCE. OFFICIAL WEATHER RECORDS BEGIN AT BOS IN 1872...ORH IN
1892...AND PVD/BDL BOTH IN 1905. AGAIN...MORE DETAILED INFORMATION
CAN BE FOUND IN THE BOSPNSBOX.
2012 BRIEF SUMMARY:
BOSTON/LOGAN WORCESTER
AVG TEMP...54.2 /+2.8/ AVG TEMP...51.2 /+3.4/
PRECIP.....36.73 IN /-7.04 IN/ PRECIP.....43.88 IN /-4.19 IN/
BRADLEY/HARTFORD PROVIDENCE
AVG TEMP...53.7 /+3.2/ AVG TEMP...53.8 /+2.2/
PRECIP.....38.44 IN /-7.41/ PRECIP.....41.19 IN /-5.99/
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ230-
232>235-237.
SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ANZ231-251-
256.
SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR ANZ250-254-
255.
&&
SYNOPSIS...KJC/FRANK
NEAR TERM...BELK/KJC/FRANK
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/FRANK
MARINE...BELK/KJC/FRANK
CLIMATE...STAFFHazardous weather outlook, Jan 2, 4:23 PM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 423 PM EST WED JAN 2 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 423 PM EST WED JAN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-032130- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 423 PM EST WED JAN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE CHANCE FOR A PERIOD OF MARGINAL WESTERLY GALE FORCE WIND GUSTS OVER THE OPEN WATERS FRIDAY NIGHT INTO EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:20 PM EST | Gale Watch | BOX | 13 hr | |
| Jan 3, 3:20 PM EST | Small Craft Advisory | BOX | 312 days |
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.